Swelling of legs, ankles, face and abdomen

Options
Done with my last chemo end of august 2011... Experiencing swelling of legs, ankles, face
and abdomen. My legs are painful and hard to walk. What should I do?

Comments

  • RozHopkins
    RozHopkins Member Posts: 578 Member
    Options
    Swelling
    How many chemos did you have. Discuss everything with your oncol especially all that swelling. Just rest when ever you can and take help when you can. Let your body settle down. Seems common to have the aches and pains. I felt more like 80 instead of 55 for some time I'm afraid. I only had four sessions and wonder how difficult the many ladies found it who had much more chemo than I. Wasn't during the procedures but more after. Feeling really better now but it has taken around 9 month for me to sort myself out. Other ladies may have some ideas for you I'm sure. Take care and glad you are through this phase. Good riddance chemo.
  • carkris
    carkris Member Posts: 4,553 Member
    Options

    Swelling
    How many chemos did you have. Discuss everything with your oncol especially all that swelling. Just rest when ever you can and take help when you can. Let your body settle down. Seems common to have the aches and pains. I felt more like 80 instead of 55 for some time I'm afraid. I only had four sessions and wonder how difficult the many ladies found it who had much more chemo than I. Wasn't during the procedures but more after. Feeling really better now but it has taken around 9 month for me to sort myself out. Other ladies may have some ideas for you I'm sure. Take care and glad you are through this phase. Good riddance chemo.

    Not wanting to alarm you but
    Not wanting to alarm you but you need to call your doctor. if not your onc call your primary care doctor. perhaps its just a side effect but it could be heart issues. You should have this checked out.
  • VickiSam
    VickiSam Member Posts: 9,079 Member
    Options
    carkris said:

    Not wanting to alarm you but
    Not wanting to alarm you but you need to call your doctor. if not your onc call your primary care doctor. perhaps its just a side effect but it could be heart issues. You should have this checked out.

    I agree with what my Sisters in PINK --
    have stated .. Please contact your Oncologist and have yourself checked out. There are so many lingering side efforts of chemo -- we are all different, so please call your Doctor.


    Strength, Courage and Hope.

    Vicki Sam
  • MAJW
    MAJW Member Posts: 2,510 Member
    Options
    VickiSam said:

    I agree with what my Sisters in PINK --
    have stated .. Please contact your Oncologist and have yourself checked out. There are so many lingering side efforts of chemo -- we are all different, so please call your Doctor.


    Strength, Courage and Hope.

    Vicki Sam

    Call...
    Your oncologist...this doesn't sound like it's chemo related...

    Wishing you the best..
  • Robyndeguzman
    Robyndeguzman Member Posts: 2
    Options
    MAJW said:

    Call...
    Your oncologist...this doesn't sound like it's chemo related...

    Wishing you the best..

    Swelling
    Thank you all so much for your comments. I started having this
    side effect only in my face and abdomen after my 4th chemo
    I am all done with my 6th chemo and am now experiencing
    swelling in my legs and ankles. My right arm is swelling too.
    I experienced this after I ate food at a restaurant with too much
    salt. I have done some research and chemo can make you swell:
    has any of you had experiences on this? I want side effects to go
    away. The bloating and swelling in face and abdomen is very
    depressing. Also I can't exercise bec of leg swelling. Thank you for
    taking the time to post your comments
    You are the best!
  • laughs_a_lot
    laughs_a_lot Member Posts: 1,368 Member
    Options

    Swelling
    Thank you all so much for your comments. I started having this
    side effect only in my face and abdomen after my 4th chemo
    I am all done with my 6th chemo and am now experiencing
    swelling in my legs and ankles. My right arm is swelling too.
    I experienced this after I ate food at a restaurant with too much
    salt. I have done some research and chemo can make you swell:
    has any of you had experiences on this? I want side effects to go
    away. The bloating and swelling in face and abdomen is very
    depressing. Also I can't exercise bec of leg swelling. Thank you for
    taking the time to post your comments
    You are the best!

    Swelling
    Salt can exacerbate lymphodema which usually affects the arm on the side where lymph nodes were removed. I have a swollen abdomen but only the abdomen. I look pregnant. I wasn't all that slim to begin with.

    I guess since the swelling started before finishing chemo I would see the oncologist.
  • Noel
    Noel Member Posts: 3,095 Member
    Options
    MAJW said:

    Call...
    Your oncologist...this doesn't sound like it's chemo related...

    Wishing you the best..

    Please call your oncologist
    Please call your oncologist and let us know what he says. Prayers and positive thoughts!
  • SHAY316
    SHAY316 Member Posts: 3
    Options
    SWELLING
    MY WIFE WAS TAKING CHEMO AND THE SWELLING STARTED IN HER ANKLES. THE DR GAVE HER A SMALL DOSE OF LYSIC'S. IT QUICKLY SPREAD TO HER WHOLE BODY. SHE SPENT FOUR DAYS IN THE HOSPITAL AND WHEN SHE LEFT SHE WAS TAKING A HIGHER DOSAGE. IT WAS NOT CHANGING THE DR INCREASED IT AGAIN AND SHE DROPPED THIRTY TWO POUNDS THAT WEEK FROM THE FLUID. IT TOOK ABOUT TWO WEEKS FOR IT ALL TO GO AWAY. THE DR SAID IT WAS CAUSED BY THE CHEMO AND IS SWITCHING HER TO ANOTHER.